Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 
 

 

Two results on equations of nilpotent orbits


Author: Jerzy Weyman
Journal: J. Algebraic Geom. 11 (2002), 791-800
DOI: https://doi.org/10.1090/S1056-3911-02-00335-1
Published electronically: June 17, 2002
MathSciNet review: 1910987
Full-text PDF

Abstract | References | Additional Information

Abstract: Let $\Phi$ be a generic $n\times n$ matrix over a field $K$ of characteristic zero. In this note I find the set of minimal generators of the ideal generated by the entries of the matrix $\Phi^e $ and by the coefficients of the characteristic polynomial of $\Phi$. In particular, I show that this ideal is reduced. For $e=2$ the result is characteristic free.


References [Enhancements On Off] (What's this?)

  • [FW] T. Fukui, J. Weyman, Cohen-Macaulay properties of Thom-Boardman strata. I. Morin's ideal. Proc. London Math. Soc. (3) 80 (2000), no. 2, 257-303.
  • [J] G.D. James, Representations of the Symmetric Group, Lect. Notes Maths. 628, Springer, 1978.
  • [Ja] J.C. Jantzen, Representations of Algebraic Groups, Academic Press, 1987.
  • [MVK] V.B. Mehta, W. Van der Kallen, A simultaneous Frobenius splitting for closures of conjugacy classes of nilpotent matrices, Compositio Math. 84 (1992), 211-221.
  • [PR] G. Pappas, M. Rapoport, Local models in the ramified case. I. The EL-case, preprint, 2000.
  • [S] E. Strickland, On the variety of projectors, J. Algebra 106 (1987), 135-147.
  • [W] J. Weyman, The equations of conjugacy classes of nilpotent matrices, Invent. Math. 98, 229-245 (1989).


Additional Information

Jerzy Weyman
Affiliation: Department of Mathematics, Northeastern University, Boston, Massachusetts 02115-5096
Email: j.weyman@neu.edu

DOI: https://doi.org/10.1090/S1056-3911-02-00335-1
Received by editor(s): August 30, 2000
Published electronically: June 17, 2002
Additional Notes: Supported by NSF grant DMS 9700884

American Mathematical Society